I went in to the ER a few weeks ago with some slight pressure in my chest. EKG normal, blood pressure slightly elevated, chest xray normal, enzymes normal. They decided to do a stress test to check if that showed anything. In the ER they had put me on nitro to see if that helped. When they took me off the nitro to do the test.the pressure came back. So they decided to do a heart cath instead. The right artery was 80% blocked, so they put 3 stents in to open it back up. I had some slight discomfort the next day, a soreness in my chest a would say the next day that I told the doctor about they assured me that everything looked great and that it should go away. Went for my follow up still had the soreness that came on off. The following week went to see my family doctor and told her about it. She directed me back to my cardiologist. He directed me back to the ER. So I just spent the night in the hospital. All the test are coming back fine they cant't find anything wrong and they sent me home, and told me to follow up with my doctor.
So the questions that they can't seem to answer are:
Do some people experience a soreness in the area that the stent was put in place? Is it normal to have a healing so to speak in that area that needs to recover? Will this feeling go away?
I had a stent put in on Nov. 6. I felt chest tightness and discomfort for a few days after that but it eventually went away. Now I have intermittent twinges and pains in my left breast. Doc told me it was nothing. Ended up in ER the other night because of them, full tests, no problems. They gave me a stress test and I passed with flying colors (I had an 80% blockage in my left anterior decending artery and couldn't exercise past 60% peak) hitting 90% of my peak capacity with no chest pain.
What I'm saying is, I too have weird pains, but nothing like I was having before. I think it's somewhat normal for folks in our situation to be super focused on our chest and heart after having a stent placed. If you're ever truly concerned, go to the ER. My doc said any failure of my stent would be more than noticeable because of where it was placed (he said, "Catastrophic", cheery.) Yours may be a different situation. Ask lots of questions and demand answers. I hear from others that have stents that "things" get bettter the further you get from the day you got one. Hold on, i'm right there with you.
I had stents put in. I had 99%, 80% and 70 %. I still have two that 40% blocked and I am only 44. I still have pains and my left arm hurts. My heart actually did flips yesterday. I have pain on my left side of my rib cage in the same place it hurt where they were putting the stents in. Any ideas?
I have posted before what experience I had, but it may help in some other cases too. It isn't always visible blockages or larger blockages which cause the problems. There was a cardiologist report out a few years back which actually stated this. What he used was an FFR device. This is a tiny sensor on the tip of the catheter which measures the pressure/flow rate of blood around it. As it's lowered down the main native arteries, you can see if there's a drop off, which means flow rate is hindered. What he noticed is that quite often it was the 20-30% blockages causing more disruption than the >70%. However, the reason they intervene larger blockages is simply because they are more dangerous and prone to rupture, not because of blood flow restriction. Personally I think all cath procedures should use Fractional Flow Rate technology for better benefits in patients. In my case, I went into the cath lab and they could see nothing wrong, there were no visible blockages on the screen. They were just about to give up and I asked if they could check using FFR. The cardiologist agreed and said it was a good idea. The top of the Circumflex was entered and a base reading was taken at 0.6. He proceeded down the artery watching the reading, then halway down it dropped to 0.4. But there was nothing there. He decided to stent anyway. He inserted one stent and then the reading was 0.6 in the stent, but coming out the other end it dropped to 0.4 again. He added a second stent and then the 0.6 was showing from top to bottom. He said there must have been lots of irregularities in the artery lining, causing a lot of turbulence. I will never understand why this isn't used all the time when it gives a much better accuracy for what is going on.
There are other considerations also. With a blockage 90% or above, it is likely damage to heart muscle cells has occurred but this is classed as reversible as the tissue had SOME oxygen and although damaged, hasn't died. Cells do take time to recover their damage, and this can take time if a lot of cells were involved. I believe it can take up to 3 months.
The other consideration is how much damage the stent causes (trauma) to the artery. It has been long believed that the stent may cause the discomfort especially if it squashes a lot of plaque into the artery lining, including the harder calcified plaque variety. I know that in my case (after 10 stents), the cardiologist has always removed the majority of the calcified plaque before stenting, with a safety net deployed at the lower end of the artery to catch any soft plaque if it decides to go for a swim.
Last but not least, there is the other issue of vasospasm. This artery can start having spasms during the procedure, or soon after. I had this for about three weeks which was stopped with medication. It was like a pinching sensation in my ribcage on the left side and it felt like my heart was missing beats. Three weeks on calcium channel blockers and this stopped. It is believed that the tickling of the catheter, or the trauma from the stent/s can commence vasospasm.
I hope some of this helps.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.